• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more

Liver Problems

Hi Everyone. Haven't been around much lately as I have just spent the best part of the last week in hospital undergoing liver function tests for a problem that has recently developed since I have been following LT. Now I debated long and hard whether to come on and let people know what had happened to me (given the previous reaction that other users such as Minsky have had to face), but I decided on balance that it was best to give other users the opportunity of reading about other LT users' experiences.

I will start by stating categorically that I AM NOT SAYING THAT LIPOTRIM IS THE CAUSE OF ANY OF THE HEALTH PROBLEMS THAT I HAVE RECENTLY EXPERIENCED. However, I feel it is only fair to enlighten people as to what these symptoms were as there is a real possibility that LT may have contributed towards them.

I had been following LT for 18 weeks when one morning I woke up with a rash covering my thighs and legs. The rash was bumpy, red and itchy but seemed to respond to Piriton which I took on the first day. On the second day this rash had spread upwards across my tummy, breasts, arms and chest. A couple of days later I began to experience some abdominal pain in the upper right of my abdomen. The pain was dull and achey and almost felt as if I had been kicked by a horse!

When I consulted my GP she was somewhat puzzled. She did not relate the rash to the abdominal pain and told me she believed I had a virus. When things did not settle down after several more days I returned to my GP. By this time my urine had turned bright orange in colour and I had become jaundiced and very yellow looking. My GP immediately sent me off to hospital where I was admitted for further tests. The problem appears to be similar to Minsky's in that my liver function tests were raised indicating a potential problem with my liver. At the time that my abdominal pain began, I was 4lb away from my goal weight anyway so was more than happy to come off LT and begin to refeed which I did.

Happily I was discharged from hospital on Friday, on the basis that I will now be seen as an outpatient until such time as my liver function tests return to normal. My consultant is still trying to find out what caused the problems with my liver and when I return to the hospital next week, will decide whether to send me for an mri scan or a liver biopsy, depending on recent blood test results.

I am NOT scaremongering or trying to worry anyone and I just want to present and share with all my fellow LT'ers my recent experiences whilst following this diet.
Get Rid of this ad and join in on the conversation for free today! Tap here!


Silver Member
Did they suspect you may have obstructed bile duct from gallstones as that could cause those symptoms and gallstones are a well documented side effect of very low calorie diets but on balance they also are a risk with obesity. I weighed up the risks of remaining obese or using this diet by reading the National Institute for Clinical Excellence(NICE) which only recommends these diets are followed for 12 to 16 weeks. I chose the diet.
To read more of the evidence this link takes you to the National Obesity Forum National Obesity Forum - Very low calorie diets (VLCDs)

Glad to hear you are getting better x


Silver Member


Silver Member
sorry to hear you have been very poorly,it all sounds pretty scary,anyway i hope the doctors do get to the bottom of it.... take care!!! caz xx
hope ya are feeling better, its scary to think that lt could be the cause of illnesses such as that
Hope you feel better soon pet.


Similar threads